The modern healthcare industry has advanced greatly over the past several decades, with medications available for nearly every known health problem.
Many people are also trusting of modern medicine, and won't hesitate to take pills or visit the hospital for the slightest issue.
But did you know that the medication you could be taking could be affecting your oral health? A number of modern medication can have various side effects on your teeth, including causing discoloration. Below is a look at some common types of medicine that do this.
Antibiotics are a common type of medicine used to treat a wide range of ailments. However, some of the side effects of antibiotics include staining the teeth, especially when they administered to young children. The effects can also be transmitted from mother to child when the medication is taken by pregnant women.
Blood Pressure Medications
Blood pressure medications are lifesaving. However, they also come with various side effects, including adverse effects on your oral health. Some of these side effects include dry mouth, an overgrowth of gum tissue, bleeding (due to blood thinning medication), and discoloration of the teeth.
If you have allergies, taking antihistamines can relieve the discomfort they bring about. However, in doing so, they also leave a devastating effect on your oral health – by staining your teeth. Therefore, the next time your nose starts to run due to allergies, you should carefully consider the medication you take.
Mouthwashes are useful in fighting a number of oral health problems. However, using some mouthwashes may be doing your oral health more harm than good. Chemical mouthwashes that contain chlorhexidine and cetylpyridinium chloride can stain your teeth when you use them for long periods.
Teeth discoloration due to medication can cause you to feel self-conscious when smiling. However, you should not suffer from this in silence. Get in touch with us today and let's help you be able to smile again with confidence.